Alert archive / Nebraska / Snow Squall Warnings in 2022
Snow Squall Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this snow squall warning at Feb 11, 2022, 10:46 AM CST for Blaine County, Custer County, Loup County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2022, 10:46 AM CST (16:46 UTC)
- Expired
- Feb 11, 2022, 11:15 AM CST
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 83 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WWUS53 KLBF 111646
SQWLBF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service North Platte NE
1046 AM CST Fri Feb 11 2022
NEC009-041-115-111715-
/O.NEW.KLBF.SQ.W.0003.220211T1646Z-220211T1715Z/
Loup NE-Custer NE-Blaine NE-
1046 AM CST Fri Feb 11 2022
The National Weather Service in North Platte has issued a
* Snow Squall Warning for...
Southwestern Loup County in north central Nebraska...
Northeastern Custer County in central Nebraska...
Blaine County in north central Nebraska...
* Until 1115 AM CST.
* At 1045 AM CST, a dangerous snow squall was located along a line
extending from 10 miles north of Dunning to 6 miles south of
Brewster to 12 miles northwest of Taylor, moving southeast at 35
mph.
HAZARD...Poor visibility in snow and blowing snow. Wind gusts
greater than 30 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
This includes Highway 183 between mile markers 107 and 126.
Locations impacted include...
Taylor, Sargent, Comstock, Lillian, Milburn, Milburn Diversion Dam
State Wildlife Management Area, Round Valley, Walworth, Big Oak
Canyon, Almeria, Divide Hill and Gates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 4151 9953 4171 9993 4205 10020 4190 9986
4193 9952 4167 9921 4155 9921
TIME...MOT...LOC 1645Z 325DEG 31KT 4197 10008 4185 9983 4188 9958
$$
ButtlerWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow squall warning went out at Feb 11, 5:29 AM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Feb 11, 5:29 AM CST, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 529 AM CST Fri Feb 11 2022 .SHORT TERM...(Today through Saturday) Issued at 353 AM CST Fri Feb 11 2022 The main weather challenges today include snow potential and strong winds. Northerly flow aloft continues as an upper level low sits over northeastern Canada and a ridge axis extends along the west coast of the United States. A Pacific front passed through the forecast area early this morning, leading to drizzle over north central Nebraska. Behind this front, a second cold front will move into the area from the north, bringing colder arctic air to the area later this morning. This will limit highs to the 30s to low 40s. This front should produce enough lift for light precipitation, particularly along the Pine Ridge where lift will be the strongest, with 1 inch totals in the forecast. Lighter snow is possible farther to the south and east, but totals will be less than an inch. Forecast soundings show strong low level lapse rates up to 10 degrees Celsius per kilometer. At the same time, a PV anomaly at 500 mb slides into Nebraska from the northwest, further assisting in lift. However, one limiting factor for snowfall may be a relatively warm temperature profile, with surface temperatures hovering around freezing in the early afternoon until they cool down below freezing later on. This should be a larger limiter in southwest Nebraska where temperatures will be warmer. A shallow layer of dry air near the surface means that snowfall may be in the form of lighter showers rather than steady snowfall. The greatest snowfall will occur in the early afternoon and should taper off in the late afternoon and early evening. The second major forecast challenge is wind. The surface low pressure system will track to the northeast of Nebraska in the afternoon, but high pressure over the Mountain states will result in a strong pressure gradient. There will be an upper level jet over Nebraska today, with speeds up to 80 knots at 500 mb, but confidence is low in high winds mixing to the surface. Guidance points to consistent 35 to 40 knot gusts across the forecast area during the day. Used NBM 90th percentile and CONSAll for sustained winds. Although winds may briefly reach criteria in areas, particularly the Panhandle and Sandhills, confidence is not high enough in widespread winds reaching criteria. Therefore, no headline is issued with this forecast package. Strong winds combined with snow may lead to periods of low visibility, even if snowfall is light. Clearing skies in north central Nebraska tonight will allow temperatures to fall into the low single digits, while areas to the west remain in the teens. On Saturday, low pressure will slide southeast into the Dakotas, drawing warmer and dryer air into Nebraska. Near critical fire weather conditions may develop on Saturday afternoon as relative humidity falls into the teens in the Panhandle and southwest Nebraska and gusts peak around 20 knots. Cloudy skies and highs in the 40s in these areas may be limiting factors. Highs in north central Nebraska will be in the mid 30s. .LONG TERM...(Saturday night through Thursday) Issued at 353 AM CST Fri Feb 11 2022 Mostly quiet weather conditions are expected for the first half of the week. Early next week, an upper level low will move from the Pacific Northwest into the Southwestern U.S. and push upper level ridging to the east. 850 mb winds shift to the south, drawing warm and dry air from New Mexico and Texas into western Nebraska. This will result in a period without precipitation and unseasonably warm temperatures. Highs will reach the mid to upper 50s by Tuesday, which is 10 to 15 degrees above normal. The possibility for precipitation returns on Wednesday as the previously mentioned upper low advects from the Southwest into Oklahoma and Kansas. It appears that most of the moisture will be forced south of the forecast area. Will continue to monitor changes in track of this system and the potential for precipitation in the area. Upper level winds will shift back to the north as the low takes a turn to the northeast, advecting cold air into the forecast area. Surface temperatures will fall with highs in the 30s by Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 529 AM CST Fri Feb 11 2022 A few aviation weather hazards exist today, including strong winds, low ceilings at times, and scattered showers. Northwest winds strengthen this morning with gusts ultimately reaching 35 kts this afternoon, then slowly taper after sunset. Most of the lower ceilings (possibly MVFR) will occur invof rain and snow showers and primarily at the western terminals during the morning and afternoon. Expect brief visby reductions with any snow shower. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meltzer LONG TERM...Meltzer AVIATION...Snively
Hazardous weather outlook, Feb 11, 3:28 AM CST, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 328 AM CST Fri Feb 11 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-120930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 328 AM CST Fri Feb 11 2022 /228 AM MST Fri Feb 11 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Scattered snow showers will affect portions of the Sandhills this morning and then western Nebraska, mainly near and west of Highway 83, this afternoon. Minor snow accumulations around one inch are possible for Sheridan and western Cherry Counties. Blustery north winds will exceed 45 mph at times today. The strong winds may make travel difficult for lightweight or high profile vehicles traveling on east-west routes. In addition, the combination of snow and wind will lead to brief visibility reductions. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Much drier air returns on Saturday as winds remain rather gusty, resulting in elevated to near critical fire weather conditions. Elevated fire weather is anticipated again Sunday for areas west of Highway 83. The next chance of snow comes next Wednesday. Refer to later forecasts for details regarding more specific timing and potential amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Feb 11, 10:27 AM CST, 19 minutes before
Special Weather Statement National Weather Service North Platte NE 1027 AM CST Fri Feb 11 2022 NEZ004-005-008-022>027-035>038-056>059-069>071-094-112200- Sheridan-Eastern Cherry-Brown-Garden-Grant-Hooker-Thomas-Blaine- Loup-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln- Chase-Hayes-Frontier-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Ainsworth, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 1027 AM CST Fri Feb 11 2022 /927 AM MST Fri Feb 11 2022/ ...SNOW SHOWERS WITH VISIBILITIES DOWN TO A HALF A MILE POSSIBLE THROUGH MID AFTERNOON ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... An arctic cold front will continue to surge south and west into western, southwestern and portions of central Nebraska this morning into the mid afternoon hours. As this front progresses, scattered snow showers are expected. Within the heaviest showers, visibilities down to a half a mile are possible. This will make for difficult travel conditions in the heaviest showers due to reduced visibilities. Persons planning travel across the area, should be prepared for rapidly changing visibilities in the snow showers. Some slick spots are also possible on roadways as temperatures fall below freezing. Buttler
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:02 AM CST | Snow Squall Warning | LBF | Blaine, Brown, Cherry | 28 min |
| Feb 11, 9:39 AM CST | Snow Squall Warning | LBF | Blaine, Brown, Cherry | 36 min |
| Feb 11, 11:45 AM CST | Snow Squall Warning | LBF | Lincoln | 30 min |
| Feb 11, 1:24 PM CST | Snow Squall Warning | LBF | Sheridan | 36 min |
Nearby
Snow Squall Warnings in Nebraska, 2022Every snow squall warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.